MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; I.V. SAFETY CATHETER
Model Number 4251601-020
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in japan."product leakage." "the user noticed a leakage from the connection when the user pierced the patient, connected an extension tube, flushed it with physiological saline to check for reverse blood.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun internal report number (b)(4).Samples evaluation: received the following samples: - 3 used and contaminated capillary hub of introcan safety 3 pur 22g 0.9x25mm-ap without packaging.Returned together with the used samples are extension set and a syringe.- 75 unused samples in original packaging.Lot number printed on returned peel pack are 21l07g8374 and material# 4251128-03.Visual inspection: inspected the returned samples and found 14 pcs with damage or dent at catheter luer.Air tightness test: the 14 pcs were subjected to air tightness leakage test at 300 kpa / 30 seconds in water according to test method.Result: no leakage observed.Liquid tightness using terumo extension tube set: the 14 pcs were subjected to liquid tightness using terumo extension tube set.Result: no leakage observed.Liquid tightness using top extension tube set: the 14 pcs were subjected to liquid tightness using top extension tube set.Result: no leakage observed.Root cause analysis: the possible cause of the dent luer could be due to slightly bent or slant septum opener pin during the assembly of catheter hub to cannula hub.During simulation, the defect was able to reproduce.Another possible cause is bigger opening of septum opener pin towards the catheter hub luer and during simulation, the defect was able to reproduce.Correction: daily checking for valve opener pin condition and to record in process card.Started: 2022-05-12.Additional containment action to refer to capa.This complaint is confirmed.

Brand Name
INTROCAN SAFETY®
Common Device Name
I.V. SAFETY CATHETER
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen 34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14958208
Report Number9610825-2022-00249
Device Sequence Number6915018
Product Code DQR
UDI-Device Identifier04046964399091
UDI-Public(01)04046964399091(17)261001(10)21L07G8374
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K982805
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251601-020
Device Catalogue Number4251128-03
Device Lot Number21L07G8374
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown